Missouri, 2014

Winter Weather in Missouri, February 10, 2014

February 10, 2014 · NWS PAH · 3 events in 3 counties and zones

An inch or two of snow fell in the Ozark foothills. A narrow band of snow traversed the region ahead of a mid-level disturbance.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

An inch or two of snow fell in the Ozark foothills. A narrow band of snow traversed the region ahead of a mid-level disturbance. Specific snowfall amounts included 2 inches in Ellsinore (eastern Carter County), 1.5 inches seven miles northwest of Poplar Bluff, and 1 inch two miles east of Poplar Bluff.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 10, 5:15 AM CST, 45 minutes earlier.

Area forecast discussion, Feb 10, 5:15 AM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
515 AM CST Mon Feb 10 2014

.SHORT TERM...(Today through Wednesday night)
ISSUED AT 305 AM CST MON FEB 10 2014

Drier low level air working in from the NNE, as cloud bases now up
to 7-10k/ft across the nrn part of the area. Another band of snow
moving into the SW part of MO associated with an upper level jet
streak, will move ESE through the morning. Will have to look
beyond the mundane features seen in the traditional plan views to
track the morning snow chances. Followed the best h8/h5 zone of
Q(n) vector convergence coincident with negative EPV values that
move across the SW 1/3 of the area through the morning. Believe
the frontogenetic geostrophic motion and respectable moisture will
be enough to carry mid chance PoPs in this area. May have to up
PoPs if the band holds together. However, the models late morning
through the afternoon rapidly shunt the best moisture south of the
area. Therefore will taper down PoPs for light snow rapidly from
18z on. Cannot rule out minor accumulations from SEMO, into west
KY early this morning. Will be a nowcast type of event.

Cold arctic high pressure will bring one more round of well below
normal temperatures to the region through Tuesday night. Clouds
should decrease with time. A southern stream wave is forecast to
track east across the gulf coast states Wednesday. A couple of
models bring moisture into the KHOP area, some do not. Will keep
slight chance PoPs out of this area for now and monitor.

.LONG TERM...(Thursday through Sunday)
ISSUED AT 305 AM CST MON FEB 10 2014

A gradual moderation in temps will occur during the long term as the
upper level pattern becomes more zonal. The mean storm track will be
across the Great Lakes and upper Midwest. A couple of fast moving
cold fronts will bring slight chances of precipitation. The surface
highs in the wake of the fronts will be of Pacific origin as opposed
to the Arctic highs of late. The warmup will be slowed by these
relatively weak cold fronts and also the lingering snow cover across
our region. High temps will still be colder than seasonal norms.

As far as the daily details...Southwesterly low level flow on
Thursday will bring milder air over the snow covered ground. There
is still the potential for fog and low stratus...along with
drizzle/freezing drizzle...as the milder air aloft is cooled from
below. This is indicated by the 00z nam model soundings for 12z
Thursday. Will keep the forecast on the optimistic side as the gfs
indicates...with partial sunshine and milder temps.

A fairly strong 500 mb shortwave will dig southeast across the Great
Lakes and Ohio Valley on Friday. The associated cold front will move
southeast across our region during the day. The models are in decent
agreement on the timing of this front. Forecast will contain slight
chances of rain or snow showers for sw Indiana/nw Kentucky/se
Illinois...nearest the surface low and strongest upper level
support. High temps will still be below seasonal norms...but
relatively mild compared to our February Arctic outbreaks.

Over the weekend...another fast moving clipper system will race
southeast across the Great Lakes region. Slight chances of precip
will be forecast for most of the area Saturday through Sunday. The
models vary on the timing of the weak cold front.

&&

.AVIATION...
ISSUED AT 515 AM CST MON FEB 10 2014

Chance of light snows KPAH/KCGI this a.m. with brief MVFR cigs.
Otherwise mid clouds gradually scattering with high clouds at
times. NNE winds will generally average 6-12 kts.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Feb 10, 3:38 AM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
338 AM CST MON FEB 10 2014

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
338 AM CST MON FEB 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF SNOW THIS MORNING SOUTH OF A LINE FROM MARBLE
HILL MISSOURI TO GREENVILLE KENTUCKY. MINOR ACCUMULATIONS WILL BE
POSSIBLE AND COULD CAUSE A FEW SLICK SPOTS ON AREA ROADS. WIND
CHILL TEMPERATURES FROM ZERO TO FIVE BELOW ZERO WILL BE POSSIBLE
TONIGHT THROUGH DAYBREAK TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter weather. Local standard time, as filed.

Winter Weather, Carter

When
February 10, 6:00 AM CST to 11:00 AM CST
Where
Carter forecast zone
Reported by
Trained Spotter
Coordinates
36.941, -90.962 (the zone’s center; the record gives no point)

Winter Weather, Ripley

When
February 10, 6:00 AM CST to 11:00 AM CST
Where
Ripley forecast zone
Reported by
Trained Spotter
Coordinates
36.653, -90.864 (the zone’s center; the record gives no point)

Winter Weather, Butler

When
February 10, 7:00 AM CST to 11:00 AM CST
Where
Butler forecast zone
Reported by
ASOS
Coordinates
36.716, -90.407 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2014Every state in 2014This day in weather historyWarnings in Missouri, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 495408, 495409, 495405.